# SDR AALA991295

- Difficulty date: August 30, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N725AA
- Make and model: Boeing 727227
- Aircraft serial: 20732
- Engine: Pwa JT8D9A
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Part number: 840001
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: CL
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

IAH - FLT 1428 - AFTER TAKEOFF IAH/ORD, NR 2 ENGINE N1 DECREASED TO 50 PERCENT AND EGT INCREASED TO 600 DEGREES.  VIBRATION FELT THROUGHOUT AIRCRAFT.  ENGINE WAS SHUT DOWN AND AIRCRAFT RETURNED TO IAH AND LANDED WITHOUT INCIDENT.  REPLACED NR 2 ENGINE.  PERFORMED ENGINE RUN-UP.  SYSTEM GROUND CHECKED, NORMAL OPERATION.  A 1ST STAGE HPT BLADE FAILED AT THE AIRFOIL APPROXIMATELY 2.3125 INCHES FROM THE ROOT.  THE FRACTURE IS THE RESULT OF STRESS RUPTURE.  (X)
